Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 40, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 8, 2015, 8:02 PM CDT for Franklin County, Jefferson County, Missouri. It was in force for 31 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 8, 2015, 8:02 PM CDT (01:02 UTC)
- Expired
- Apr 8, 2015, 8:33 PM CDT
- In force
- 31 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Franklin County, MO, Jefferson County, MO
The radar
The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 8, 8:13 PM CDT | HAIL 1 | Lonedell, MO | |
| Apr 8, 8:15 PM CDT | HAIL 0.88 | Dittmer, MO | |
| Apr 8, 8:26 PM CDT | HAIL 0.7 | Cedar Hill, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 4:07 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1216 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 324 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
409 WUUS53 KLSX 090102 SVRLSX MOC071-099-090145- /O.NEW.KLSX.SV.W.0040.150409T0102Z-150409T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 802 PM CDT WED APR 8 2015 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI... NORTHWESTERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI... * UNTIL 845 PM CDT * AT 800 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONEDELL... AND MOVING NORTHEAST AT 35 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... CEDAR HILL...LONEDELL...DITTMER...MOSELLE...GRUBVILLE...OERMANN... ROBERTSVILLE...CATAWISSA AND SCOTSDALE. THIS WARNING INCLUDES ROBERTSVILLE STATE PARK. THIS WARNING ALSO INCLUDES... INTERSTATE 44 FROM EXIT 251 TO EXIT 253. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3849 9085 3841 9055 3820 9085 3825 9097 TIME...MOT...LOC 0102Z 225DEG 28KT 3827 9087 HAIL...1.00IN WIND...<50MPH $$ CVKING
3 follow-up statements
329 WWUS53 KLSX 090113 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 813 PM CDT WED APR 8 2015 MOC071-099-090145- /O.CON.KLSX.SV.W.0040.000000T0000Z-150409T0145Z/ FRANKLIN MO-JEFFERSON MO- 813 PM CDT WED APR 8 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN JEFFERSON AND EAST CENTRAL FRANKLIN COUNTIES UNTIL 845 PM CDT... AT 810 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LONEDELL...AND MOVING NORTHEAST AT 30 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN LONEDELL. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... CEDAR HILL...DITTMER...OERMANN...ROBERTSVILLE...CATAWISSA AND SCOTSDALE. THIS WARNING INCLUDES ROBERTSVILLE STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3823 9080 3830 9092 3849 9083 3841 9055 TIME...MOT...LOC 0113Z 225DEG 28KT 3833 9079 HAIL...1.00IN WIND...<50MPH $$ CVKING
149
WWUS53 KLSX 090124
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
824 PM CDT WED APR 8 2015
MOC071-090134-
/O.CAN.KLSX.SV.W.0040.000000T0000Z-150409T0145Z/
FRANKLIN MO-
824 PM CDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3831 9076 3846 9073 3845 9071 3841 9055
3829 9073 3829 9074
TIME...MOT...LOC 0124Z 234DEG 35KT 3836 9066
$$
MOC099-090145-
/O.CON.KLSX.SV.W.0040.000000T0000Z-150409T0145Z/
JEFFERSON MO-
824 PM CDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JEFFERSON COUNTY UNTIL 845 PM CDT...
AT 821 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DITTMER...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS REPORTED QUARTER SIZE HAIL IN
LONEDELL.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
CEDAR HILL AND SCOTSDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3831 9076 3846 9073 3845 9071 3841 9055
3829 9073 3829 9074
TIME...MOT...LOC 0124Z 234DEG 35KT 3836 9066
HAIL...1.00IN
WIND...<50MPH
$$
CVKING527
WWUS53 KLSX 090133
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 PM CDT WED APR 8 2015
MOC099-090143-
/O.CAN.KLSX.SV.W.0040.000000T0000Z-150409T0145Z/
JEFFERSON MO-
833 PM CDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3831 9076 3846 9073 3845 9071 3841 9055
3829 9073 3829 9074
TIME...MOT...LOC 0133Z 234DEG 35KT 3841 9057
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 6:47 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 8, 6:47 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT Wed Apr 8 2015
.SHORT TERM: (Through Thursday night)
Issued at 342 PM CDT Wed Apr 8 2015
No time for a full and comprehensive discussion this afternoon
due to ongoing severe wx.
Convection is ongoing. Some of it is severe. Sustained afternoon
storms should start to diminish tonight with the loss of daytime
heating. Impressive H7-H5 lapse rates (exceeding 7.5-8 deg C/km)
will help elevated convection continue to bubble, especially
across the eastern Ozarks. Convection should refocus tonight
farther west when the LLJ re-intensifies and then storms should
progress east/northeastward through the CWA tonight. Parameters
remain favorable for severe thunderstorms overnight.
Thunderstorms are expected again on Thursday/Thursday night. Lapse
rates are less impressive compared to today ("only" 7-7.5 deg
C/km), moisture looks similar (mixing ratios around 12-14
g/kg), 0-6km shear will be greater, and there will be a synoptic
scale boundary (cold front) to act as a focused lifting mechanism.
There is also a component of shear perpendicular to the front on
Thursday which suggests that supercells will be the primary mode
for at least part of the time. The key question for svr wx on
Thursday is how quickly the morning convection will move out of
the area. The quicker it moves out, the more the air mass will
destabilize ahead of the front.
PW values at +2SD (1.2-1.4") through Thursday night are similar to
yesterday's values, and it didn't take long for flash flooding to
occur yesterday even without classically training thunderstorms. A
Flash Flood Watch has been issued for a broad corridor in the CWA
which experienced flash flooding yesterday because similar
rainfall amounts are forecast tonight/tomorrow. The Flash Flood
Watch does not correspond with the highest PoP values in the grids
because it is based on the expected impacts if those rainfall
amounts occur instead of being a proxy forecast for where rain is
most likely to occur.
Kanofsky
.LONG TERM: (Thursday through Next Wednesday)
Issued at 342 PM CDT Wed Apr 8 2015
High pressure builds into the region on Friday. Look for cooler
temperatures especially early Saturday morning when the surface
high will be nearly overhead at 12z. Depending on how quickly the
dew points drop off, there could be some fog on late Friday
night/early Saturday morning given the recent rainfall and light
winds. The first half of the weekend looks dry. Temperatures start
to warm back up on Saturday and Sunday when winds turn southerly
around the back side of the aforementioned high pressure center. A
warm front passes through the area on Sunday and this will
accelerate the warmup. Thunderstorms are possible next week due to
various combinations of LLJ/wmfnt interactions and shortwave
passages.
Kanofsky
&&
.AVIATION: (For the 00z TAFs through 00z Thursday Evening)
Issued at 642 PM CDT Wed Apr 8 2015
Active pattern to continuie through through Thursday when a cold
front will move through late afernoon to evening. Next round of
thunder moving into COU and will be in UIN about 02z. Models
trying to bring in another round overnight. Timing is an extimate
at best.
Specifics for KSTL: Next batch of thunderstorms will arrive by
02z, perhaps a bit quicker based on latest radar images. The
question will another round come in as the models suggest closer
toward morning. Can't argue with it at this point although timing
is an "estimate". Final round will come though in advance of the
cold front, most likely after 20z.
JPK
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...FLASH FLOOD WATCH through Thursday afternoon FOR Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Jefferson MO-Moniteau MO-Montgomery MO-Osage MO-St. Charles
MO-St. Francois MO-St. Louis City MO-St. Louis MO-Ste.
Genevieve MO-Warren MO-Washington MO.
IL...FLASH FLOOD WATCH through Thursday afternoon FOR Bond IL-Clinton
IL-Fayette IL-Madison IL-Marion IL-Monroe IL-Randolph IL-
St. Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 8, 3:55 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 355 PM CDT WED APR 8 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 355 PM CDT WED APR 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS MUCH OF THE REGION TONIGHT. SOME OF THE STORMS COULD PRODUCE SEVERE WEATHER INCLUDING LARGE HAIL...DAMAGING WIND GUSTS OVER 58 MPH...AND ISOLATED TORNADOES. HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR AREAS WHICH ARE LIKELY TO EXPERIENCE FLASH FLOODING IF THEY RECEIVE BETWEEN 1 AND 3 INCHES OF RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS...SOME OF WHICH MAY BE SEVERE...ARE LIKELY OVER MUCH OF THE AREA ON THURSDAY AND THURSDAY EVENING. THE CHANCE FOR THUNDERSTORMS RETURNS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY. KANOFSKY
In the hours before
Local storm report, Apr 8, 5:09 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
509 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 3 SE FARMINGTON 37.75N 90.39W
04/08/2015 E1.75 INCH ST. FRANCOIS MO AMATEUR RADIO
ALONG HIGHWAY OO.
&&
FUCHSLocal storm report, Apr 8, 5:19 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL FARMINGTON 37.78N 90.43W
04/08/2015 E3.00 INCH ST. FRANCOIS MO TRAINED SPOTTER
NW SIDE OF FARMINGTON.
&&
CORRECTED EVENT
GOSSELINLocal storm report, Apr 8, 5:42 PM CDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
542 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLASH FLOOD POTOSI 37.94N 90.78W
04/08/2015 WASHINGTON MO BROADCAST MEDIA
WATER RESCUE ON JEFFERSON STREET.
&&
GOSSELINLocal storm report, Apr 8, 5:43 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
543 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM FLASH FLOOD POTOSI 37.94N 90.78W
04/08/2015 WASHINGTON MO BROADCAST MEDIA
WATER RESCUE ON JEFFERSON STREET. FLOODING FROM MINE A
BRETON CREEK.
&&
CORRECTED REMARKS
GOSSELINLocal storm report, Apr 8, 6:11 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL DESLOGE 37.87N 90.52W
04/08/2015 M1.50 INCH ST. FRANCOIS MO TRAINED SPOTTER
&&
FGLASSLocal storm report, Apr 8, 7:54 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
754 PM CDT WED APR 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM HAIL 1 N CADET 38.00N 90.69W
04/08/2015 E0.25 INCH WASHINGTON MO TRAINED SPOTTER
&&
GOSSELINThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:04 PM CDT | Areal Flood Warning | LSX | Sainte Genevieve, Saint Francois | 6 hr |
| Apr 8, 9:09 PM CDT | Flash Flood Warning | LSX | Jefferson | 6 hr |
| Apr 9, 6:10 AM CDT | Areal Flood Advisory | LSX | Franklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren and 1 more | 4 hr |
| Apr 9, 11:45 AM CDT | River Flood Warning | LSX | Saint Charles | 25 hr |
| Apr 9, 3:20 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 40 min |
| Apr 9, 3:54 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Monroe | 42 min |
| Apr 9, 4:13 PM CDT | Tornado Warning | LSX | Audrain | 32 min |
| Apr 9, 4:16 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 29 min |
| Apr 9, 4:31 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Pike, Ralls | 29 min |
| Apr 9, 5:07 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Lincoln, Montgomery, Warren | 38 min |
| Apr 9, 5:19 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Pike, Ralls | 41 min |
| Apr 9, 5:42 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Warren | 25 min |
| Apr 9, 5:49 PM CDT | Tornado Warning | LSX | Lincoln, Saint Charles | 26 min |
| Apr 9, 6:04 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln | 41 min |
| Apr 9, 6:12 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 3 days |
| Apr 9, 6:17 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Jefferson, Saint Francois, Washington | 58 min |
| Apr 9, 6:55 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 35 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.